Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 161, NWS Tulsa, OK

August 8, 2014Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2014, 2:31 PM CDT for Adair County, Delaware County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 2:31 PM CDT (19:31 UTC)
Expired
Aug 8, 2014, 3:15 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, OK, Delaware County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS54 KTSA 081931
SVRTSA
OKC001-041-082015-
/O.NEW.KTSA.SV.W.0161.140808T1931Z-140808T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 315 PM CDT

* AT 230 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATTS...AND
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...WATTS...BALLARD AND
  WESTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3621 9457 3601 9453 3599 9453 3592 9462
      3613 9480 3615 9480 3626 9465
TIME...MOT...LOC 1931Z 327DEG 15KT 3612 9464

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
040 
WWUS54 KTSA 081944
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT FRI AUG 8 2014

OKC001-041-082015-
/O.CON.KTSA.SV.W.0161.000000T0000Z-140808T2015Z/
DELAWARE OK-ADAIR OK-
244 PM CDT FRI AUG 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ADAIR
AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 315 PM CDT...

AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATTS...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...WATTS...BALLARD AND WESTVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3621 9457 3601 9453 3599 9453 3592 9462
      3613 9480 3615 9480 3626 9465
TIME...MOT...LOC 1944Z 327DEG 13KT 3610 9462

HAIL...1.00IN
WIND...60MPH

$$
274 
WWUS54 KTSA 082009
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT FRI AUG 8 2014

OKC001-041-082019-
/O.EXP.KTSA.SV.W.0161.000000T0000Z-140808T2015Z/
DELAWARE OK-ADAIR OK-
309 PM CDT FRI AUG 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAIR AND
SOUTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3621 9457 3601 9453 3599 9453 3592 9462
      3613 9480 3615 9480 3626 9465
TIME...MOT...LOC 2009Z 327DEG 13KT 3602 9456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 11:49 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 8, 11:49 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT FRI AUG 8 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LOW CHANCES FOR THUNDER LATER TONIGHT MAY RESULT IN A PERIOD OF MVFR
VSBYS AT ALL SITES. THE EXPECTED LOW COVERAGE WILL BE HANDLED BY
PROB GROUPS. OTHERWISE...VFR CONDITIONS ARE EXPECTED OUTSIDE OF
THE PROB GROUP TIME FRAME.

&&

.PREV DISCUSSION... /ISSUED 938 AM CDT FRI AUG 8 2014/

DISCUSSION...
AREAL COVERAGE OF RAIN HAS EXPANDED FURTHER BACK WEST...LIKELY AS
A RESULT OF WEAK FORCING ALONG THE NEARLY STATIONARY BOUNDARY.
HAVE UPPED POPS FOR THE REST OF THE MORNING ACROSS NE OK. LEFT
TEMPS AS THEY ARE FOR NOW...BUT IF CURRENT TRENDS CONTINUE...LOWERING
AFTERNOON TEMPS WILL BE REQUIRED IN A LATER UPDATE.

UPDATED ZFP/PFM/AFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Aug 8, 12:51 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT FRI AUG 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT FRI AUG 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA... EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR ANY LEFT
OVER BOUNDARIES FROM THIS MORNINGS CONVECTION. A FEW STORMS MAY BE
STRONG...BUT SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON.

AREAS THAT RECEIVE THE MOST SUNSHINE THIS AFTERNOON MAY SEE HEAT
INDEX VALUES BRIEFLY APPROACH 105 IN SOME PLACES...MAINLY ACROSS
EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

LATER THIS EVENING AND OVERNIGHT...THUNDERSTORMS MAY INCREASE IN
COVERAGE TO THE NORTH OF THE FRONTAL BOUNDARY. A LIMITED SEVERE
WEATHER RISK WILL EXIST WITH THESE STORMS...WITH LARGE HAIL BEING
THE MAIN RISK TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND
BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED
SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO
APPROACH 105 IN SOME PLACES...MAINLY TO THE SOUTH OF THE FRONTAL
BOUNDARY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 8, 2:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI AUG 8 2014

ARZ001-010-OKZ063-069-082000-
ADAIR OK-BENTON AR-DELAWARE OK-WASHINGTON AR-
226 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN BENTON AND WESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND NORTHERN ADAIR

AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATURAL FALLS
STATE PARK...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...WATTS...WEST
SILOAM SPRINGS...SILOAM SPRINGS...LAKE FRANCIS...SUMMERS...
CINCINNATI...WEDINGTON AND NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3615 9434 3593 9449 3608 9480 3610 9480
      3627 9471
TIME...MOT...LOC 1926Z 328DEG 5KT 3614 9467

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:44 AM CDTSpecial Weather StatementTSACreek46 min
Aug 8, 7:09 AM CDTSpecial Weather StatementTSACreek36 min
Aug 8, 7:28 AM CDTSpecial Weather StatementTSAOkmulgee, Tulsa47 min
Aug 8, 2:26 PM CDTSpecial Weather StatementTSAAdair34 min
Aug 8, 3:11 PM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, Pushmataha5 hr
Aug 8, 3:16 PM CDTSpecial Weather StatementTSAAdair29 min
Aug 8, 3:18 PM CDTSevere Thunderstorm WarningTSACherokee8 min
Aug 8, 3:35 PM CDTAreal Flood AdvisoryTSAAdair115 min
Aug 8, 3:51 PM CDTSpecial Weather StatementTSALeFlore24 min
Aug 8, 4:10 PM CDTSpecial Weather StatementTSAWashington35 min
Aug 8, 4:13 PM CDTSpecial Weather StatementTSAHaskell32 min
Aug 8, 4:44 PM CDTSpecial Weather StatementTSAWashington31 min
Aug 8, 4:48 PM CDTSpecial Weather StatementTSALeFlore27 min
Aug 8, 5:01 PM CDTSpecial Weather StatementTSAOsage29 min
Aug 8, 5:05 PM CDTSpecial Weather StatementTSAMayes40 min
Aug 8, 5:34 PM CDTSpecial Weather StatementTSAOsage26 min
Aug 8, 5:57 PM CDTSpecial Weather StatementTSALeFlore33 min
Aug 8, 6:08 PM CDTSpecial Weather StatementTSACraig37 min
Aug 8, 6:29 PM CDTSpecial Weather StatementTSACherokee31 min
Aug 8, 6:38 PM CDTSpecial Weather StatementTSACraig52 min
Aug 8, 6:51 PM CDTSpecial Weather StatementTSACherokee24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.